advertisement
Question
Posted by: Bellababe | 2004/10/28

feel nothing

Hi CS and anyone lending an ear,

i got a burning question and thought i'd ask you about it as my next shrink session is a while away. i've been on nuzak for 2 months now for my OCD, depressions and a whole bunch of other things. Since the doc upped my dose to 40 mg a day i've been feeling a whole lot livelier and seems that people get the impression that i'm on drugs as i'm always so cheerful. Yet deep down inside i feel so dead. I've been so down lately, mainly because the ex stepped on me (and i wonder if he didn't dump me because of my illness) and i just keep kind of obsessing about him. I know i need to let go but i don't know how. I 've been wanting to cry so bad for the last two weeks but i can't! I forced some emotion out of me yesterday and broke out in a crying session in rush hour. People were just checking me out like i was mad. I suppose i am. I think the question i want to ask is: Is it normal for me to feel so deprived of emotion and the will to live, get up and try again????Is it the meds? I've had depression as long as i can remember and even when being depressed i had some emotion! I just feel nothing now! I felt like jumping off a bridge this weekend, but the thought of roadkill kinda left me nauseated! I must say the meds helped my ocd to calm down a lot but i still get these stages when everything just gets too much for me and i just want to lie down and never wake up again. Will it ever get better?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

bellababe, The drugs could be partly responsible for this, but also, as BT emphasizes, we may psychologically numb ourselves ( not always usefully ) when there are things we're scared to face but which need facing.
And I don;t think you're describing Not having emotions, but not finding it easy to express the emotions you are feeling, rather deeply. This WILL improve and you can return to normal emotional service and expression before too long, as tyour psychiatrist is likely to tell you when you discuss this with him.
And think, if you already find it unpleasant feeling nothing much temporarily, why even think of suicide as a way of feling nothing more forever ? As I often ask, are you sure it's a way out, and not a way IN, to somewhere from which there's not that alternative route ? Thanks for not joining the road kill --- be patient, and work hard with your shrink, and before too loong you'll be back to feeling it all, and having something rather pleasanter to feel.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

8
Our users say:
Posted by: Bellababe | 2004/10/28

no offence taken shaun, maybe you just misunderstood what i was trying to say. thanks for caring. ;-)

Reply to Bellababe
Posted by: Shaun | 2004/10/28

Hey BB,

Sorry if I offended you girl. I do agree with BT, & even though she often doesn't admit it, I find she has real insight!!!
I can kinda relate to your feeling of just stopping existing, coz I kinda felt similar this morning. Yeah, it is difficult coz when you feel like that, nothing or nobody can make a difference.
But as BT said above, part of it is to start thinking positive, part of it is to start taking charge, part of it is to take care of YOU.

Lets be totally honest here: Who is most important to you at this very moment??? Only one person BB...YOU!!!

I hope you get my intention here BB as, if you know me at all, you would know that I really do care, & you, yes even you make a difference.

I am sorry if I offended you BB,
Take care,
Shaun

Reply to Shaun
Posted by: Beyond Tired | 2004/10/28

Hey BB, you are not nothing. I do understand, but you are a worthwhile person who is gentle, loving and kind. You are just hurting at the moment, go with that pain and feel it. It is not easy but you can do it.
Take Care of yourself please.

Reply to Beyond Tired
Posted by: bb | 2004/10/28

i don't think either that suicide is an option Shaun - i just want to stop existing because i feel like this nothing!!

Reply to bb
Posted by: Shaun | 2004/10/28

Hi BB,

Question: If you have no emotions then why would you want to think of suicide? I feel that suicide is a thought that comes to mind when you feel like nothing is worth it, like why should you even bother, like do you even matter... These are quite strong feelings, & are driven by what? Emotions... do you agree?

Anyway, I think if you need/want to cry, just do it. Believe me, I do it. In its own way its a release, or thats what I think.

But yes, as always, BT is right. suicide is not an option. It kinda means that you're too chicken to deal with the trials life sometimes throws at you so you'd rather just give in. Just remember, nobody has any right to take a life!!! In whatever way!!!

Don't worry about people thinking you're mad, they have their own problems, believe me. I would also say that the bf left you at a crucial time, but I would very much like to tell you that I feel its his loss. See, you're at a stage in your life where you're trying to make yourself better, or a better person, so I think maybe it's good that he kicked-down coz now you can be available for some much better person who can appreciate the new "improved" you...don't you agree!? I think so!!!

Hang in there girl. Carry on with your treatment. Be open & honest with your shrink, he/she will advise you accordingly. Maybe it is the meds, maybe not, why worry about something you can't be sure about? Wait for your session & get confirmation of that, Or maybe our wise & dependable CS will enlighten us further on this aspect.

Take care BB, you're working towards an improvement, make that your goal, don't let others deviate your focus on you.

Cheers,
Shaun

Reply to Shaun
Posted by: Beyond Tired | 2004/10/28

Anytime, you take care now and know I am thinking of you.

Reply to Beyond Tired
Posted by: BB | 2004/10/28

BT as always you have something positive to say. Thanks girl.-

Reply to BB
Posted by: Beyond Tired | 2004/10/28

Hey Bellababe,
Can't tell you whether the meds could cause this or not, but believe you me things will get better. I was told I needed to start thinking more positively, so I want to tell you that you also need to. I am also out of touch with my feelings, haven't been able to cry for almost 2 months now, not even when see something terribly sad or watching a sad movie, there is no emotion, but work with your shrink on this and ask what can be done. I am sure that for both you and I things will come right, you have made it this far, you can go further. Suicide is never the answer, just remember that. I understand the feeling completely about lying down and not waking, I want to do that often, but it passes eventually and I get some hope, you will too, just hang in there.
Good luck
Take Care.

Reply to Beyond Tired

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement